MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC. D-100 HBA1C, D-100¿ HBA1C CALIBRATOR PACK; GLYCOSYLATED HEMOGLOBIN ASSAY

BIO-RAD LABORATORIES, INC. D-100 HBA1C, D-100¿ HBA1C CALIBRATOR PACK; GLYCOSYLATED HEMOGLOBIN ASSAY
Model Number 290-1004
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon investigation the likely cause of the issue is attributed to an lis programming, a non-bio-rad product.There was no evidence of malfunction on the d-100 system and the system was performing per the manufacturer's specification at the time of incident.The customer discovered that the a1c result recorded in the d-100¿ system database, for this sample, was 5.5 % (correct), not 11.2%.The customer also evaluated the astm files and found that the result sent to the lis was also 5.5%, not 11.2%.Ifcc and eag values were also sent, but only the ngsp changed erroneously at the lis system.The customer uses one lis program for three different systems (two variant¿ ii turbo systems (plus one pc) and one d-100¿ system).Although the lis vendor was not able to locate the raw data for this one sample, it was noted that the customer had corrected an unknown sample id (i.E.An unread barcode) sent by the variant¿ ii turbo system at the lis.A sample result with an unknown sample id (i.E.Unread barcode) can overwrite a correctly-read barcode sample id if it had been transferred to lis at the same time.The customer was suggest to make edits of unread barcodes on the bio-rad system and not at the lis to avoid overwriting.The customer was also suggested to separate the lis pc from the d-100¿ system and variant¿ ii turbo pc.Additional patient information was not provided by the customer due patient confidentiality.No further incident information has been provided by the customer.Bio-rad continues to track and trend any incident related to this issue.(may 4, 2017).
 
Event or Problem Description
The physician treated the patient based on the incorrect result, 11.2% hba1c that appears to caused patient harm.The d-100 hemoglobin testing system database review shows that the system correctly transmitted a 5.5% hba1c, ngsp value to lis.The change to the patient's hba1c value occured outside of the custody of the d-100 hemoglobin testing system.

Brand Name
D-100 HBA1C, D-100¿ HBA1C CALIBRATOR PACK
Common Device Name
GLYCOSYLATED HEMOGLOBIN ASSAY
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC.
4000 alfred nobel drive
hercules CA 94547
MDR Report Key6579958
Report Number2915274-2017-00010
Device Sequence Number1122836
Product Code PDJ
UDI-Device Identifier00847817015953
UDI-Public00847817015953
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number290-1004
Device Catalogue Number290-1004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date05/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;